Alert archive / Michigan / Flash Flood Warnings in 2010
Flash Flood Warning 2, NWS Gaylord, MI
NWS Gaylord, MI issued this flash flood warning at Aug 11, 2010, 11:44 PM EDT for Arenac County, Michigan. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2010, 11:44 PM EDT (03:44 UTC)
- Expired
- Aug 12, 2010, 2:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Flood severity
- None
County Arenac County, MI
The radar
The NCL Michigan radar (KAPX), 118 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
564
WGUS53 KAPX 120344
FFWAPX
MIC011-120630-
/O.NEW.KAPX.FF.W.0002.100812T0344Z-100812T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1144 PM EDT WED AUG 11 2010
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ARENAC COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 230 AM EDT
* AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. 2.70 INCHES OF RAIN HAVE FALLEN OVER THE LAST 40
MINUTES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALGER...AU GRES...STANDISH...STERLING...MAPLE RIDGE...OMER...TURNER
AND TWINING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF INCH OF RAIN IS POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4399 8406 4400 8417 4417 8416 4417 8406
4414 8357 4405 8362 4404 8367 4399 8369
4400 8374 4399 8375 4400 8383 4395 8388
4395 8405
$$3 follow-up statements
937
WGUS73 KAPX 120435
FFSAPX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1235 AM EDT THU AUG 12 2010
MIC011-120630-
/O.CON.KAPX.FF.W.0002.000000T0000Z-100812T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARENAC MI-
1235 AM EDT THU AUG 12 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ARENAC COUNTY UNTIL 230
AM EDT...
AT 1234 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
NARROW CORRIDOR OF HEAVY RAIN WITH ISOLATED THUNDERSTORMS SITTING
ACROSS ARENAC COUNTY. RADAR RAINFALL ESTIMATES OF BETWEEN 3 AND 4
INCHES OF RAIN HAVE FALLING IN A FEW SPOTS IN ARENAC COUNTY IN THE
LAST FEW HOURS...SPECIFICALLY BETWEEN ALGER AND STERLING.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
ALGER...AU GRES...STANDISH...STERLING...MAPLE RIDGE...OMER...TURNER
AND TWINING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4399 8406 4400 8417 4417 8416 4417 8406
4414 8357 4405 8362 4404 8367 4399 8369
4400 8374 4399 8375 4400 8383 4395 8388
4395 8405
$$
ADAM248
WGUS73 KAPX 120543
FFSAPX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
143 AM EDT THU AUG 12 2010
MIC011-120630-
/O.CON.KAPX.FF.W.0002.000000T0000Z-100812T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARENAC MI-
143 AM EDT THU AUG 12 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ARENAC COUNTY UNTIL 230
AM EDT...
AT 142 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
AREA OF RAINFALL ACROSS ARENAC COUNTY IS DIMINISHING. HOWEVER...
RADAR RAINFALL ESTIMATES OF OVER 4 INCHES HAVE FALLEN IN A FEW SPOTS
OVER THE LAST FEW HOURS...HIGHEST AMOUNTS AROUND THE ALGER AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
ALGER...STANDISH...STERLING...MAPLE RIDGE AND OMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4399 8406 4400 8417 4417 8416 4417 8406
4414 8357 4405 8362 4404 8367 4399 8369
4400 8374 4399 8375 4400 8383 4395 8388
4395 8405
$$476
WGUS73 KAPX 120638
FFSAPX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
238 AM EDT THU AUG 12 2010
MIC011-120651-
/O.EXP.KAPX.FF.W.0002.000000T0000Z-100812T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARENAC MI-
238 AM EDT THU AUG 12 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT ARENAC COUNTY HAS BEEN
ALLOWED TO EXPIRE...
HEAVY RAINFALL ACROSS THE AREA HAS DIMINISHED LESSENING THE THREAT
FOR FLASH FLOODING. HOWEVER...STREAMS AND CREEKS IN THE AREA MAY
RISE OVER THE NEXT DAY OR SO IN RESPONSE. IF FLOODING IS OR HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4399 8406 4400 8417 4417 8416 4417 8406
4414 8357 4405 8362 4404 8367 4399 8369
4400 8374 4399 8375 4400 8383 4395 8388
4395 8405
$$
ADAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 10:33 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 11, 10:33 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1033 PM EDT WED AUG 11 2010 .SYNOPSIS.../ISSUED AT 351 PM/ LOW PRESSURE MOVED INTO NORTHERN MICHIGAN TODAY...PRODUCING RAIN SHOWERS AND THUNDERSTORMS MAINLY OVER EASTERN UPPER PENINSULA...LAKE MICHIGAN AND THE NORTHERN LAKE MICHIGAN SHORE LINE. THE HIGH HEAT AND HUMIDITY HAS CONTINUED TO HANG AROUND NORTHERN MICHIGAN...AND WILL REMAIN HERE FOR SEVERAL DAYS. RAIN SHOWERS AND THUNDERSTORMS ARE BEGINNING TO BE MORE WIDESPREAD THROUGHOUT ALL OF NORTHERN MICHIGAN. TJL && .SHORT TERM.../ISSUED AT 1029 PM/...TONIGHT WILL BE DOWN PLAYING THE POPS OVERNIGHT AS THE MAIN SYSTEM HAS MOVED OUT AND DRY AIR IS UPSTREAM OF THE REGION ON THE WV IMAGE. THERE ARE A FEW SHOWERS IN N WISCONSIN TO WATCH FOR, BUT ON THE WHOLE IT LOOKS LIKE MOST AREAS ARE DONE WITH THE RAIN OVERNIGHT. JSL && .LONG TERM.../ISSUED AT 351 PM/...THURSDAY AND BEYOND SIGNIFICANT CHANGES IN STORE FOR THE LONGER RANGES AS AMPLIFIED RIDGING DEVELOPS OVER WESTERN CANADA RESULTING IN A LARGE DOWNSTREAM TROF DEVELOPING OVER THE CENTER OF THE COUNTRY AND GREAT LAKES. MODELS/ENSEMBLES ARE CLUSTERED CLOSELY ON THIS PATTERN CHANGE. SEVERAL ROUNDS OF SHOWERS/TSTMS POSSIBLE DURING THIS TRANSITION...WHICH WILL BE THE MAIN WEATHER ISSUE TO RESOLVE IN THE FORECAST. TEMPERATURES WILL SWING FROM WELL ABOVE NORMAL THIS WEEK TO POSSIBLY WELL BELOW NORMAL BY THE MIDDLE OF NEXT WEEK. THURSDAY...MID LEVEL SHORTWAVE AND ATTENDANT H8-H7 THETA-E RIDGE AXIS WILL GRADUALLY SHIFT EAST OF THE AREA WITH ADDITIONAL WEAK SHORTWAVE ENERGY UPSTREAM. WIND FIELDS REMAIN RELATIVELY LIGHT /25-30KTS AT H5/...WHICH WILL LIMIT ORGANIZED TSTM ACTIVITY. BUT THE ARRIVAL OF A POCKET OF COOLER H5 TEMPS BEHIND THE DEPARTING SHORTWAVE...COMBINED WITH A STILL FAVORABLE THETA-E AXIS WARRANTS MENTION OF SCATTERED SHOWERS/TSTMS. WILL FOCUS THE HIGHEST POPS AWAY FROM LAKE MICHIGAN...WHERE "LAKE SHADOW" EFFECT SHOULD HELP TO PUSH CU FIELDS/TSTM CHANCES INLAND. IN EASTERN UPPER...WILL DO SIMILAR INLAND TREND /FOCUSING CLOSER TO LAKE BREEZE CONVERGENCE AREAS/. QUIET WEATHER RETURNS THURSDAY NIGHT INTO FRIDAY AS LOW AMPLITUDE MID LEVEL RIDGE SLIDES OVERHEAD. THINGS TURN MORE ACTIVE BY LATER FRIDAY NIGHT INTO SATURDAY AS A STRONG SHORTWAVE EJECTS OUT OF DEVELOPING LONGWAVE TROF OVER THE NORTHERN PLAINS/UPPER MIDWEST WITH SURFACE COLD FRONT APPROACHING THE GREAT LAKES. FAVORABLE SET UP FOR SHOWERS/TSTMS WITH DEEP H8-H7 THETA-E MOISTURE...LOW LEVEL CONVERGENCE WITH APPROACHING SURFACE BOUNDARY...STRONG SYNOPTIC SCALE FORCING AND SOME KINEMATIC SUPPORT /70KT H3 JET/. GIVEN STRENGTH OF DOWNSTREAM RIDGING AND MODEL TRENDS...WILL SLOW THINGS DOWN A TAD FOR PCPN FRIDAY NIGHT...FOCUSING MORE AFTER MIDNIGHT AND INTO THE DAY ON SATURDAY. SEVERE POTENTIAL WILL HAVE TO WATCHED GIVEN THE STRONG FRONT COMING THROUGH DURING THE HEAT OF THE DAY...ALTHOUGH BEST INSTABILITY/MID LEVEL WIND FIELDS REMAIN GENERALLY WEST/NORTHWEST OF THE AREA /WHICH COULD LIMIT ANY ORGANIZED SEVERE POTENTIAL/. BROAD MID LATITUDE TROF DEVELOPS OVER THE CENTER OF THE COUNTRY/GREAT LAKES SUNDAY THROUGH WEDNESDAY WITH NUMEROUS EMBEDDED MOISTURE STARVED NORTHERN STREAM SHORT WAVES. WILL OPTIMISTICALLY KEEP THE FORECAST DRY SUNDAY NIGHT-MONDAY NIGHT. BETTER CHANCE OF SHOWERS/STORMS BY LATER TUESDAY AND TUESDAY NIGHT WITH STRONGER REINFORCING COLD FRONT BRINGING ADDITIONAL SYNOPTIC SUPPORT. TEMPERATURES NEAR NORMAL EARLY IN THE WEEK...TRENDING TO BELOW NORMAL /WELL BELOW NORMAL?/ BY MIDWEEK BEHIND REINFORCING COLD FRONT. JK && .MARINE.../ISSUED AT 351 PM/ LIGHT WIND FIELDS WILL PERSIST ACROSS THE GREAT LAKES THROUGH THURSDAY NIGHT...WITH WIND/WAVES REMAINING BELOW HEADLINE CRITERIA. STRONGER UPPER LEVEL SYSTEM AND COLD FRONT SWEEPING INTO THE AREA FRIDAY NIGHT/SATURDAY RESULTING IN GUSTY SOUTH/SOUTHEAST WINDS. JK && .AVIATION.../ISSUED AT 746 PM/...VALID FOR 00Z TAFS AT TVC, THE SKY WILL CLEAR SHORTLY OR AT LEAST GO WITH A VFR CIG. AT THIS POINT THE MAIN CONCERN WILL BE THE POSSIBILITY OF FOG WITH THE 70 DEWPOINTS AROUND MOST OF N LOWER. WITH THE TEMPERATURES EXPECTED TO DROP INTO THE MID 60S, RADIATION FOG IS A CONCERN FOR THE LATE EVENING AND OVERNIGHT. RAIN IS ABOUT TO LEAVE PLN AND IS JUST GETTING INTO APN. THESE WILL BE LIGHT SHOWERS WITH BRIEF MVFR CIGS ONCE THE SHOWERS CLEAR AGAIN THE MAIN CONCERN OVERNIGHT WILL BE FOG. FOR THURSDAY, IT IS LOOKING THAT THE CHANCE OF RAIN AND SHOWERS WILL BE LOW ENOUGH TO AGAIN KEEP THE PRECIPITATION OUT OF THE PREVAILING GROUP FOR THE DAY. ALTHOUGH WITH THE SFC DEWPOINTS IN THE MID 60S CAN'T RULE OUT SOMETHING POPPING UP AGAIN, BUT THERE IS A FAIR AMOUNT OF DRY AIR ALOFT THAT COULD STOP ANYTHING FROM DEVELOPING IN THE AFTERNOON. JSL && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Aug 11, 3:24 PM EDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 324 PM EDT WED AUG 11 2010 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 121000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 324 PM EDT WED AUG 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ON THURSDAY. A FEW STORMS MAY BE STRONG...PRODUCING WIND GUSTS TO 45 MPH. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY EVENING AND AGAIN TUESDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KAS
Nearby
Flash Flood Warnings in Michigan, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.